MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Catalog Number UFH-622-RT1
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Requested but not provided.(b)(4).The event is currently under investigation.
 
Event or Problem Description
During a bilateral stent placement, the tether stretched and broke inside the patient.Tether was removed from patient using a grasper.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Additional information: a maude report was received and has been attached to this record investigation - evaluation a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications and trends was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: cautions the user not to force components during removal or replacement.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.The device history record was reviewed and there was no evidence to indicate this device was not manufactured in accordance to current specifications.There were no nonconforming events which could contribute to this failure mode.However, based on the information provided, and no product returned, the root cause is unable to be determined or reported at this time.It is possible that the user exerted too much force while removing the stent.We continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
During a bilateral stent placement, the tether stretched and broke inside the patient.Tether was removed from patient using a grasper.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5615600
Report Number1820334-2016-00257
Device Sequence Number308332
Product Code FAD
UDI-Device Identifier10827002234045
UDI-Public(01)10827002234045(17)180730(10)6078388
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K961446
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUFH-622-RT1
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/06/2016
Device Age3 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/28/2016
Supplement Report FDA Received Date10/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;